After effects of Hep C cure
Dec 4, 2007
Good morning, I was diagnosed with Hep C 12 years ago. 5 years ago I underwent a 6 month Interferon cure process. It was horrid. A year later the doctor stated that it had returned. It took them 3 months of warning me to get ready to do a full year of treatment before they decided that everything is just fine and that the hepC had not returned. For the last 4 years (without support of doctors) I have been dragging my but with every cold, flu, bladder infections, hightend mentrual periods, skin problems, to name a few. I would like to know if this is the cause of the cure. Is my immune system just not doing what it should. Sincerely Inge
Response from Dr. McGovern
Interferon therapy has a myriad of side effects. I have seen some people sail through it while others have severe side effects and can't continue. However, the majority of my patients can tolerate the treatment with some side effects.
It sounds like you were one of those patients who had a lot of side effects through therapy. However, I would not expect that any of your symptoms since that time would be related to treatment or to your cure. If anything, your immune system should work better now that a chronic virus has been eliminated. I would see your physician for a thorough examination.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.